MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6802220
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that a non-reproducible, higher than expected vitros total b-hcg (bhcg) result was obtained from a single patient sample processed using vitros immunodiagnostics products total bhcg ii reagent lot 4490 in combination with a vitros 5600 integrated system.The assignable cause of the event could not be determined with the information provided.Based on historical quality control results, a vitros bhcg lot 4490 performance issue is not a likely contributor to the event.No precision testing was performed on the vitros 5600 integrated system to verify instrument performance.However, an instrument related issue is not a likely contributing factor of the event as quality control results were within expectations.Additionally, acceptable repeat results for the patient were obtained from the same sample without any known actions being performed on the vitros 5600 system.Pre-analytical sample processing could not be ruled out as a contributing factor as it is unknown if the customer was following the sample collection device manufacturer's recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.Additionally, a pre-analytical sample-mix up could not be confirmed or ruled out as a contributor of the event as similar acceptable repeat results from the patient sample were obtained on an alternate vitros instrument as well as the initial instrument using both vitros bhcg lot 4490 and an alternate reagent lot.As the customer is not currently connected to e-connectivity, evaluation of data to confirm or rule out a sample mix-up was not possible.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros bhcg reagent lot 4490.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, higher than expected vitros total b-hcg (bhcg) result was obtained from a single patient sample processed using vitros immunodiagnostics products total bhcg ii reagent lot 4490 in combination with a vitros 5600 integrated system.Patient sample result of 25.51 miu/ml versus an expected result of <2.39 miu/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reproducible, higher than expected vitros bhcg result was not reported outside of the laboratory.There is no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23572926
Report Number3007111389-2025-00126
Device Sequence Number18672064
Product Code DHA
UDI-Device Identifier10758750002320
UDI-Public(01)10758750002320(17)251219(11)250113(10)4490
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2025
Device Catalogue Number6802220
Device Lot Number4490
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Initial Report FDA Received Date11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown